Thursday, March 30, 2006

Bad Rash

I developed a very bad rash this week from the sorafenib and saw my oncologist in Grand Junction today. I'm taking a prescription steroid, benadryl, vitamin B-6, as well as a skin creams, all of which already seem to be helping just after the first dose. My oncologist recommended that I go off all the supplements that I'm taking just to make sure it's not interfering with the clinical trial medicine. The rash is not bad enough that I have to quit the sorafenib. They tell me that this rash means that it is working.

I have a red rash on my face, neck, shoulders, chest and back. Fortunately, none of it itches; however, my scalp is tender and does itch as well as a few unmentionable places. I have a sore in my mouth. The palms of my hand and soles of my feet and dry and tender.

If the rash gets worse or doesn't respond to the treatment, I may have to go off the clinical trial drug, until it subsides.

On the up side, I've had more energy since starting the sorafenib. I'm not getting as tired as I was.

If anyone out there has had similar experiences, please let me know.

2 comments:

The Johnson Family said...

Caroline - Sam is taking Erbitux but also has a horrible rash on his face, neck and back. The infusion nurse indicated that it meant the drug was working. His scalp also itches but he is not having a problem with the palm of his hands nor feet. They give him benadryl in his port each time before they administer the Erbitux treatment - really puts him out.
They recommended using Aveeno facial products and to stay away from any creams or lotions that contained alcohol. Hope this info helps. Do you take any anti-nausea medicine? Sam has not been taking any but was very sick this morning so I gave him a compazine.
Hang in there.

Caroline Stoufer said...

Dear Johnsons -

I'm not taking or haven't needed any anti-nausea medicine with the sorafenib. Have experienced some constipation.

Thanks for the info about Aveeno.

-Caroline